Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 19, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 31, 2013, 2:16 PM MDT for 8 counties in North Dakota. It took effect at Nov 1, 2013, 9:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 2:16 PM MDT (20:16 UTC)
- In effect from
- Nov 1, 2013, 9:00 AM MDT
- Expired
- Nov 1, 2013, 5:11 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 168 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS73 KBIS 312016 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CDT THU OCT 31 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-010430- /O.NEW.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 316 PM CDT THU OCT 31 2013 /216 PM MDT THU OCT 31 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
8 follow-up statements
289 WWUS73 KBIS 010049 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 749 PM CDT THU OCT 31 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-010900- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 749 PM CDT THU OCT 31 2013 /649 PM MDT THU OCT 31 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH/RP KINNEY
137 WWUS73 KBIS 010308 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1008 PM CDT THU OCT 31 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WINDS GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-011115- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1008 PM CDT THU OCT 31 2013 /908 PM MDT THU OCT 31 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH/RP KINNEY
998 WWUS73 KBIS 010611 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 111 AM CDT FRI NOV 1 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA FRIDAY MORNING AND AFTERNOON. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-011415- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 111 AM CDT FRI NOV 1 2013 /1211 AM MDT FRI NOV 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
115 WWUS73 KBIS 010832 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CDT FRI NOV 1 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-011800- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 332 AM CDT FRI NOV 1 2013 /232 AM MDT FRI NOV 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH
757 WWUS73 KBIS 011142 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 642 AM CDT FRI NOV 1 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH... BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-011945- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 642 AM CDT FRI NOV 1 2013 /542 AM MDT FRI NOV 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NH/TWH
848 WWUS73 KBIS 011405 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 905 AM CDT FRI NOV 1 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THIS FRIDAY MORNING AND AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH... BOWMAN...DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-012215- /O.CON.KBIS.WI.Y.0019.131101T1500Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 905 AM CDT FRI NOV 1 2013 /805 AM MDT FRI NOV 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...FRIDAY MORNING AND FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
580 WWUS73 KBIS 011945 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI NOV 1 2013 ...A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED FROM SOUTHWEST INTO FAR SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. WIND GUSTS TO 45 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE BEACH...BOWMAN... DICKINSON....MOTT...HETTINGER...ELGIN...AND SELFRIDGE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING OR DELAY TRAVEL. PEOPLE WORKING ON ROOFTOPS OR TOWERS NEED TO BE ESPECIALLY AWARE OF THE POTENTIAL FOR STRONG WINDS. NDZ031>033-040>045-020000- /O.CON.KBIS.WI.Y.0019.000000T0000Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 245 PM CDT FRI NOV 1 2013 /145 PM MDT FRI NOV 1 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...FRIDAY AFTERNOON. * WINDS...SUSTAINED WINDS TO 35 MPH...WITH POTENTIAL GUSTS TO 45 MPH. * IMPACTS...POTENTIAL FOR DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. WORK ON ROOFTOPS OR TOWERS MAY BE DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
538 WWUS73 KBIS 012311 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT FRI NOV 1 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA CANCELLED... .THE WIND ADVISORY IN EFFECT FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED. A NORTHWEST WIND HAS DIMINISHED THIS EVENING...SUSTAINED UP TO 20 MPH...WHICH IS BELOW WIND ADVISORY CRITERIA NDZ031>033-040>045-020015- /O.CAN.KBIS.WI.Y.0019.000000T0000Z-131102T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 611 PM CDT FRI NOV 1 2013 /511 PM MDT FRI NOV 1 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. A NORTHWEST WIND HAS DIMINISHED THIS EVENING...SUSTAINED UP TO 20 MPH...WHICH IS BELOW WIND ADVISORY CRITERIA. $$ RP KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:54 PM MDT, 22 minutes earlier.
Area forecast discussion, Oct 31, 1:54 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 254 PM CDT THU OCT 31 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 253 PM CDT THU OCT 31 2013 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR LIGHT PRECIPITATION THROUGH THE PERIOD AND STRONG WINDS ACROSS THE SOUTHWEST ON FRIDAY. CURRENTLY...NORTHWEST FLOW ALOFT WITH RIDGING OVER THE FAR EASTERN PACIFIC AND A TROUGH OVER THE CENTRAL UNITED STATES. AN EMBEDDED S/WV CURRENTLY OVER NORTH DAKOTA CONTINUES TO GENERATE INCREASED CLOUD COVER AND LIGHT RAIN AS IT MOVES SOUTHEAST OVER THE REGION. WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP FOR THE AFTERNOON PRECIPITATION. A STRONGER EMBEDDED MID LEVEL S/WV WILL APPROACH AND MOVE THROUGH THE NORTHERN PLAINS TONIGHT INTO FRIDAY MORNING...COINCIDING WITH THE NOSE OF A 120KT UPPER JET STREAK PUSHING SOUTHEAST INTO NORTH DAKOTA LATER TONIGHT. PRECIPITATION WITH THIS WAVE ALREADY SHOWING UP OVER CENTRAL MONTANA NORTH INTO SASKATCHEWAN. WITH THE STRONG UPPER LEVEL SUPPORT IN THE LEFT EXIT REGION OF THE UPPER JET...EXPECT TO SEE A MUCH BETTER CHANCE OF MEASURABLE PRECIPITATION FROM NORTHERN NORTH DAKOTA SOUTHEAST TO ALONG AND EAST OF THE HIGHWAY 83 CORRIDOR. INCREASED POPS TO HIGH CHANCE 09Z TONIGHT THROUGH 18Z FRIDAY. MID/UPPER LEVEL FORCING AND ASSOCIATED PRECIPITATION WILL EXIT OFF TO THE EAST LATER FRIDAY AFTERNOON WITH CLEARING OVER THE WEST. WITH THE INCREASED SKY COVER THROUGH AT LEAST HALF OF THE DAY FRIDAY...LOWERED DAYTIME HIGHS A DEGREE OR TWO FROM GUIDANCE. ALREADY BREEZY CONDITIONS THIS AFTERNOON OVER SOUTHWEST ND WHERE WIND GUSTS HAVE BEEN NEAR 30 MPH. MUCH STRONGER WINDS ARE EXPECTED FOR FRIDAY WITH STEEPER LAPSE RATES AND THE MIXING HEIGHT INCREASING UPWARDS TO 800MB. UNIDIRECTIONAL WINDS THROUGH THE TROPOSPHERE WITH THE JET STREAK ALOFT WILL COMBINE WITH STRONG GRADIENT FORCING FOR SUSTAINED WINDS OVER 30 MPH AND GUSTS NEARING 50 MPH OVER THE HIGHER TERRAIN OF THE SOUTHWEST AND FAR SOUTH CENTRAL. WILL ISSUE A WIND ADVISORY FROM MID MORNING FRIDAY THROUGH FRIDAY AFTERNOON. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 253 PM CDT THU OCT 31 2013 THE HIGHLIGHT OF THE EXTENDED IS A RETURN TO NEAR NORMAL TEMPERATURES FOR THE WEEKEND...FOLLOWED BY ANOTHER COOL DOWN FOR NEXT WEEK. THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON AN UPPER LEVEL RIDGE ACROSS THE NORTHERN PLAINS SATURDAY AND SUNDAY...SUPPORTIVE OF NEAR NORMAL TEMPERATURES IN THE MID TO UPPER 40S. SOME LOWER 50S MAY BE POSSIBLE NEAR THE SOUTH DAKOTA BORDER. THEREAFTER...THE UPPER LEVEL RIDGE PROPAGATES INTO THE EASTERN CONUS AS AN LONG WAVE TROUGH DIGS INTO THE INTERMOUNTAIN WEST MONDAY AND TUESDAY...MARKING A COOL DOWN AGAIN TO BELOW NORMAL TEMPERATURES FOR THE NORTHERN PLAINS. AT THIS TIME...AS THE WAVE PROPAGATES INTO THE PLAINS INTO WEDNESDAY...THE SOUTHERN STREAM ENERGY EJECTS INTO THE UPPER MISSISSIPPI VALLEY AND NOT THE NORTHERN PLAINS. HOWEVER...THIS WILL HAVE TO BE MONITORED OVER THE COMING DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 253 PM CDT THU OCT 31 2013 VFR CIGS/VIS AND ISOLD -RA FOR THE REMAINDER OF THIS AFTERNOON FOR ALL BUT KISN WHICH WILL HAVE SCATTERED CLOUDS. ANOTHER MID LEVEL DISTURBANCE WILL APPROACH AND MOVE SOUTHEAST ACROSS THE NORTHERN PLAINS TONIGHT THROUGH FRIDAY AFTERNOON. THIS FEATURE WILL RESULT IN INCREASED CLOUD COVER AND CHANCES FOR LIGHT PRECIPITATION IN THE FORM OF MAINLY RAIN. SNOW MAY MIX AT TIMES FRIDAY MORNING WITH THE RAIN. A PERIOD OF MVFR CIGS ARE FORECAST WITH THIS WAVE TONIGHT-FRIDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY FOR NDZ031>033-040>045. && SHORT TERM...NH LONG TERM...AYD AVIATION...NH
Hazardous weather outlook, Oct 31, 11:30 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1230 PM CDT THU OCT 31 2013 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011730- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1230 PM CDT THU OCT 31 2013 /1130 AM MDT THU OCT 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.